Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 29, 2019, 7:20 PM MDT for Box Butte County, Nebraska. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2019, 7:20 PM MDT (01:20 UTC)
- Expired
- Jul 29, 2019, 9:17 PM MDT
- In force
- 117 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Box Butte County, NE
The radar
The Cheyenne radar (KCYS), 181 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514
WGUS55 KCYS 300120
FFWCYS
NEC013-300415-
/O.NEW.KCYS.FF.W.0024.190730T0120Z-190730T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
720 PM MDT Mon Jul 29 2019
The National Weather Service in Cheyenne has issued a
* Flash Flood Warning for...
Central Box Butte County in the Panhandle of Nebraska...
* Until 1015 PM MDT.
* At 720 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Hemingford, Kilpatrick Lake and Berea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4237 10308 4218 10293 4201 10294 4201 10318
4208 10336 4237 10335
$$
Brothers1 follow-up statement
249
WGUS75 KCYS 300317
FFSCYS
Flash Flood Statement
National Weather Service Cheyenne WY
917 PM MDT Mon Jul 29 2019
NEC013-300327-
/O.CAN.KCYS.FF.W.0024.000000T0000Z-190730T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Box Butte NE-
917 PM MDT Mon Jul 29 2019
...THE FLASH FLOOD WARNING FOR CENTRAL BOX BUTTE COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4237 10308 4218 10293 4201 10294 4201 10318
4208 10336 4237 10335
$$
BrothersWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 5:49 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 29, 5:49 PM MDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
549 PM MDT Mon Jul 29 2019
.SHORT TERM...(This evening through Tuesday night)
Issued at 225 PM MDT Mon Jul 29 2019
Some convection firing over eastern Converse county attm and
expect this activity to increase a bit more the rest of the
afternoon as it moves eastward. A few strong storms possible with
strong wind gusts looking the main threat. This in response to a
weak impulse riding over the top of the 4 corners upper high.
Activity should move across mainly the northern Neb Panhandle into
this evening with otherwise quiet weather expected elsewhere the
rest of the night.
Similar setup on Tuesday but the upper high looks to strengthen a
bit over the area with convection looking more confined to the
mtns near the Colorado border Tuesday afternoon as some warming
at mid levels hinder development. Temperatures remaining quite
warm across the CWA Tuesday with maxs in the mid 80s to mid 90s
outside of the mtns.
.LONG TERM...(Wednesday through Monday)
Issued at 225 PM MDT Mon Jul 29 2019
Monsoonal moisture should begin returning more in earnest Weds and
persist through the weekend as the upper high meanders around the
4 corners area. This will bring back pretty much daily chances
for mainly afternoon and evening showers and tstms to the CWA,
currently looking most widespread on Thursday and Friday as a push
of cooler air moves down the high plains. Temps rebound a bit
over the weekend but remaining close to seasonal averages.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 538 PM MDT Mon Jul 29 2019
Most terminals will remain VFR today and tonight as a strong are
of high pressure settles in to the west. Low level moisture and
thunderstorms will push east later tonight with only a very low
chance of IFR conditions mainly across the panhandle. SCT to BKN
high level clouds will develop tomorrow keeping conditions VFR at
all terminals.
&&
.FIRE WEATHER...
Issued at 225 PM MDT Mon Jul 29 2019
Critical or near-critical Fire Weather conditions will continue over
mainly southwest Carbon county into this evening, and likely
develop again Tuesday afternoon due to gusty winds and dry air.
Moisture will then increase over the region Wednesday with showers
and storms becoming more likely Wednesday and especially Thursday,
with cooler temperatures also helping to alleviate concerns then.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ304.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for WYZ304.
NE...None.
&&
SHORT TERM...RE
LONG TERM...RE
AVIATION...AL
FIRE WEATHER...REHazardous weather outlook, Jul 29, 3:32 AM MDT, 15 hours 48 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Cheyenne WY 332 AM MDT Mon Jul 29 2019 WYZ103>106-109>118-300915- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County- 332 AM MDT Mon Jul 29 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty winds, warm temperatures and very low humidities will create elevated to critical fire weather conditions west of the Laramie Range this afternoon. A Red Flag Warning is in effect from noon until 8 PM for southwest Carbon County. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Warm, breezy and very dry conditions will continue Tuesday for lower elevations west of the Laramie Range. A Fire Weather Watch is in effect from 10 AM through 8 PM for southwest Carbon County. Isolated afternoon thunderstorms will be possible over the Sierra Madre, Snowy and southern Laramie ranges Tuesday. Scattered mainly afternoon and evening thunderstorms are forecast Wednesday through the weekend. The threat for severe weather is low. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-300915- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- East Laramie County- 332 AM MDT Mon Jul 29 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms will develop late this afternoon and continue through this evening. Isolated strong thunderstorms with hail and gusty winds will be possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated afternoon and evening thunderstorms will develop Tuesday. A strong thunderstorm or two with hail and gusty winds will be possible. Scattered mainly afternoon and evening thunderstorms are forecast Wednesday through the weekend. The threat for severe weather is low. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, Jul 29, 4:33 PM MDT, 2 hours 47 minutes before
Special Weather Statement National Weather Service Cheyenne WY 433 PM MDT Mon Jul 29 2019 NEZ095-292300- North Sioux NE- 433 PM MDT Mon Jul 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX COUNTY UNTIL 500 PM MDT... At 433 PM MDT, Doppler radar was tracking a strong thunderstorm near Harrison, or 33 miles east of Lusk, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Harrison. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4270 10392 4285 10386 4281 10355 4259 10364 TIME...MOT...LOC 2233Z 283DEG 16KT 4275 10379 Hammer
Special weather statement, Jul 29, 5:01 PM MDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
501 PM MDT Mon Jul 29 2019
NEZ002-095-292330-
Dawes NE-North Sioux NE-
501 PM MDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAWES AND
NORTHEASTERN SIOUX COUNTIES UNTIL 530 PM MDT...
At 501 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Montrose, or 33 miles west of Chadron, moving
northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central Dawes
and northeastern Sioux Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4284 10336 4273 10368 4286 10377 4300 10361
4300 10348
TIME...MOT...LOC 2301Z 238DEG 22KT 4282 10365
HammerSpecial weather statement, Jul 29, 5:46 PM MDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
546 PM MDT Mon Jul 29 2019
NEZ002-300030-
Dawes NE-
546 PM MDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
630 PM MDT...
At 546 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Chadron Airport, or 12 miles northwest of Chadron,
moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Dawes
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4283 10325 4294 10335 4301 10327 4300 10279
4291 10280
TIME...MOT...LOC 2346Z 256DEG 24KT 4292 10322
HammerLocal storm report, Jul 29, 7:08 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
708 PM MDT MON JUL 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 10 SW HEMINGFORD 42.22N 103.21W
07/29/2019 E1.50 INCH BOX BUTTE NE TRAINED SPOTTER
HAIL FELL FOR ABOUT 10 MINUTES WITH LARGEST
BEING PING PONG SIZE.
&&
MBSpecial weather statement, Jul 29, 7:08 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
708 PM MDT Mon Jul 29 2019
NEZ002-003-300145-
Box Butte NE-Dawes NE-
708 PM MDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOX BUTTE AND
SOUTHEASTERN DAWES COUNTIES UNTIL 745 PM MDT...
At 708 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Hay Springs, moving east at 45 mph.
Nickel size hail will be possible with this storm.
This storm will remain over mainly rural areas of northeastern Box
Butte and southeastern Dawes Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4237 10289 4257 10294 4266 10278 4260 10277
4245 10277 4244 10275 4237 10275
TIME...MOT...LOC 0108Z 255DEG 37KT 4251 10281
HammerLocal storm report, Jul 29, 7:16 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
716 PM MDT MON JUL 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 10 SW HEMINGFORD 42.21N 103.19W
07/29/2019 M1.50 INCH BOX BUTTE NE PUBLIC
LARGE HAIL FELL FOR 20 MINUTES. WHEAT CROP
DAMAGED.
&&
ADLThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:44 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 46 min |
| Jul 29, 6:49 PM MDT | Areal Flood Advisory | CYS | Box Butte | 3 hr |
| Jul 29, 7:08 PM MDT | Special Weather Statement | CYS | Dawes | 37 min |
| Jul 29, 7:30 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 60 min |
| Jul 29, 9:42 PM MDT | Special Weather Statement | CYS | Sioux | 33 min |
| Jul 29, 10:15 PM MDT | Special Weather Statement | CYS | Sioux | 45 min |
| Jul 29, 10:23 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 52 min |
| Jul 29, 10:48 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 42 min |
| Jul 29, 11:22 PM MDT | Special Weather Statement | CYS | Box Butte | 53 min |
| Jul 29, 11:27 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 16 min |
| Jul 30, 4:57 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 33 min |
| Jul 30, 5:39 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 36 min |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.